MAUDE Adverse Event Report: ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR R; FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR R; FIBRIN SEALANT PREPARATION DEVICE
Model Number VSTL35
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a laparoscopic sleeve gastrectomy procedure on (b)(6) 2022 and a fibrin sealant preparation device was used.The fibrin sealant preparation device would not connect properly when they went to screw it on.It turned both ways, but it would not connect to the actual biologic.The case was completed with another tip.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information: d9.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) h3 investigation summary
=
>according to the information received the vstl35 device, connection issue (device).The product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the vst04 device was returned inside packaging opened.The syringe holder with pre-filled syringe, only the pre-filled syringe of fibrinogen still with component.In addition, the dual applicator.In an attempt to replicate the reported incident, the device was functionally tested to detect any functional issues.Upon evaluation of the device, the adapter did not attach properly onto the syringe holder due to wrong position of the pre-filled syringe.There seems to be a mismatch in that the complaint is about vstl35, but we never received that device.No conclusion could be reached as to what may have caused the wrong position of the pre-filled syringe.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: h3 h6.Component code, h6.Type of investigation,.

Brand Name
VISTASEAL LAPAROSCOPIC DUAL APPLICATOR R
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
VIANT AS&O HOLDINGS INC.
45 lexington drive
laconia NH 03246
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13981871
Report Number2210968-2022-02330
Device Sequence Number5555225
Product Code MZM
UDI-Device Identifier10705031462571
UDI-Public10705031462571
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BK190324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVSTL35
Device Catalogue NumberVSTL35
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer05/26/2022
06/23/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date06/23/2022
07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown